question about stomach problems???

Discussion in 'Fibromyalgia Main Forum' started by joannie1, Dec 17, 2002.

  1. joannie1

    joannie1 New Member

    Hello to all. I have a question. This has me kind of confused. I have been going to my Chiropractor for the last couple of weeks due to my neck and low back being out and so painful. Well, yesterday he spent about a half hour with me. He was poking and prodding around on my stomach and abdomin. He then went on to tell me that after three years of living on pain meds and muscle relaxers that the lining of my tummy is shot. He said that is why i can't stand to have it touched. Or be touched anywhere else at that. He checked all the trigger points and all 18 in a flair. Anyways he went on to explain that without my stomach being healed I can not build up a reserve of nutrience to send out to the soft tissue to help it not be in a flair. That it is not allowing any of my food to digest properly and giving me the nutrience I need to heal from my flairs. I am really shocked and don't know what to think about his theory to be honest. I had surgery in September and have yet to get through it still in a flair that keeps getting worse and worse effecting my entire abdomin, legs, back and arms. Does anyone know anything about this and if so have you tried any of the all natural things to repair your stomach and such. I have had to go on prilosec in the past due to my stomach. Thanks so much for your reply.
    Joannie
  2. pam_d

    pam_d New Member

    This sounds like one man's opinion, and I would certainly get a second opinion. Most chiros have such a negative feeling about pain meds that naturally he'd advise you to be off them, but "stomach lining shot"?? I'd get more advise from doctors who deal with stomach issues. Good luck, I hope you get thru this flare & find some answers so you can feel better!

    Hugs,
    Pam
  3. karen2002

    karen2002 New Member

    I would ask another for their opinion. Of course some pain relievers are much harder on organs than others, stomach included.

    What pain meds do you take?

    Do you have any other symptoms that they have been doing harm--besides abdominal tenderness?


  4. Shirl

    Shirl New Member

    You really need to see your doctor, I don't know how a chiropractor could make a diagnosis like that.

    I do know that pain meds(OTC's too) can mess up your stomach big time, along with a lot of other problems, I have a serious bad stomach from sinus meds, and pain meds too. Thats why I only take supplements now.

    But I was told by a doctor what my problem was, and a chiropractor I don't think has that kind of medical degree.
    I have no problem with Chiropractors, I know one personally, and they do some wonderful things for people, but I believe you need to see your doctor for this.

    Shalom, Shirl




  5. joannie1

    joannie1 New Member

    I wanted to thank everyone for their replies. This is a very confusing matter for me. I have been through a ton lately and all the tests come out to be fine. I see my primary after christmas and plan to ask her what she thinks about all of it. Sometimes it gets to be too overwhelming for me to think about when I have a ton of things thrown at me as to what the probable cause is for all the things going bad from too many Doctors'. I just did not know if anyone knew about anything like this.
    Thank you for your advise again, I will talk with my doctor and see what she has to say about all of it.
    P.S. One thing that has me bugged though is i have such medication sensativity that i would rather not take any period unless it is unbearable. so i don't use medications unless I am desperate.( or my family is ready to throw me out from crabbiness:})
    Joannie